MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an interventional procedure involving a calcified right peroneal artery, the tip of an approach hydro st microwire wire guide separated in the patient.The physician reportedly altered the wire prior to use, putting a slight angle on the wire.Access was obtained in right common femoral artery.A cook 6-french, 45-centimeter ansel sheath was used during the procedure, as well as a cook 0.018-inch cxi catheter.The chronic total occlusion within the peroneal artery was crossed.When the user attempted to pull the cxi catheter out, the tip of the wire ¿sheared off¿.Per the reporter, the wire was not pulled or manipulated backwards through a needle or other metal instrument during the procedure.A new wire was placed.The user did not attempt to retrieve the separated wire tip, which remains in the right peroneal artery.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Corrected/additional information: d4, d9, h3.H3: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an interventional procedure involving a calcified right peroneal artery, the tip of an approach hydro st microwire wire guide separated in the patient.The physician reportedly altered the wire prior to use, putting a slight angle on the wire.Access was obtained in right common femoral artery.A cook 6-french, 45-centimeter ansel sheath was used during the procedure, as well as a cook 0.018-inch cxi catheter.The chronic total occlusion within the peroneal artery was crossed.When the user attempted to pull the cxi catheter out, the tip of the wire ¿sheared off¿.Per the reporter, the wire was not pulled or manipulated backwards through a needle or other metal instrument during the procedure.A new wire was placed.The user did not attempt to retrieve the separated wire tip, which remains in the right peroneal artery.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was elongated and the distal tip of the wire was missing.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no discrepancies or additional relevant complaints on the final or sub-assembly lots.The product ifu notes that torquing against resistance may cause vessel trauma or wire damage, which may lead to device fracture.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that although a definitive cause for the event could not be determined, it is possible that the patient¿s anatomy/condition and the nature of the procedure contributed to the event.The lesion was calcified and totally occluded.The physician applied a slight angle to the wire prior to use; however, the specific technique used to shape the wire is unknown.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23312333
Report Number1820334-2025-01262
Device Sequence Number14699580
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)270824(10)16692788
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number16692788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer10/13/2025
02/02/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date10/28/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight82 KG